I'm wondering if anyone else that has been diagnosed as being hyperthyroid have severe stomach pain and nausea. It isn't constant, but it does come and go. The pain can become unbearable at times and I'm not sure if I get this because of hyperthyroid or if it is the ptu making me so sick. I'm at my wits end with this. If someone is experiencing the same thing, has anything worked for you so there isn't so much discomfort?
I am Hyper, and currently taking PTU. How long have you been taking it? What dose are you on? I was like that for the first few days on PTU, but I feel completely fine now. I am told that peppermint tea helps. I didn't try it because it stopped before I had the chance to!! Have you spoke with your Doctor about this? Please let me know how you are.
I was diagnosed with hyperthyroid in Februrary of this year...I've had many ups and downs when it came to my taking ptu..I started off with taking 450 mg daily....there were 2 times I had to get off my meds, once for a thyroid scan, and the next I don't even remember...I go to a military hospital that is understaffed and overworked...I got lost in the system for awhile and so I ended up trying to regulate my own meds...I take 100 mg 3x a day now and have for some time...I do get a biopsy done this Thursday...I'm still waiting to get my referall to an endocrinologist...the pain gets so bad at times that I am unable to function...I get what information I need through this site...my labs are coming ok now, but my FT4 is still on the low side...I've tried taking nausea meds that chemo patients take, it does help ease the nausea at times, but does nothing to relieve the pain...I will try the peppermint tea...and thank you for your input
I have hyperthyroid..Before I started on my meds (methimazole) I had severe stomach cramps and couldnt hold anything in my stomach...I would get nausea just thinking of food..and even some smells I would get sick. Since my meds I dont get this as much..The noticeable symptom is shaking.
I would take plenty of pepto bismol.. but sometimes that didnt help.
I hope this helps those out there still looking for answers. The stomach pain is the fact that Hyperthyroidism increases or speeds up all your systems. You may salivate more, hair will grow faster, your menstrual cycle will be more intense and you have stomach pains because your body is processing food so fast that it can't keep up. Try drinking milk. Keep tums with you at all times. Unfortunately, if you are dieting or exercising...it will get worse. Don't cut out carbs completely...your body has to have something stable to process. Try eating every four hours. I know that's hard when you have to sleep. I usually have one cup of oatmeal before bedtime and that will get me through 6 to 7 hours of sleep. Then its a large glass of milk first thing in the morning. The pain is bad...I know. It's worse if you already have an ulcerated stomach lining or ulcers. Good luck to those out there. I wouldn't wish this on anyone!! But remember...Hypothyroidism is much worse...weight gain that will never come off. Do your research before letting a Doctor radiate your thyroid. You can live with this. Believe me.
You are absolutly right. I was diag. with hyper. Had graves, goiter and my heart was pounding away. Was in a thyroid storm. Doc said to opperate would kill me, So i had to have radiation. After my son was born, i then became hypo. Hes 18 now and Im 54. I have always been somewhat thin. Now I am gaining weight and cant get it off.
My 21 year old daughter was diag. this morning with hyper. She has the severe stomach pain and cant keep much on her stomach. She has lost so much weight and feels so awful...... I feel so sorry for her.
I wouldnt wish this disease on my worst enemy.
Greetings to all Hyper thyroid suffers. We are new at this, my daughter was diagnosed as a sufferer in July 2014. She is suffering from severe stomach pain and I wondered if any of you have since come up with any other solutions? Many thanks for any input. We shall try the milk therapy first though. Has anybody tried going down the chinese medicine route?
Good luck to you all.
Hello, I have hyperthyroidism and I have had it for a very long time. I deal with the pain in my tummy and the nausea. There is something that helps. I smoke only the best medical marijuana. It has suppressed my symptoms and takes the pain away. I have recently found a genetically modified strain that helps me with mostly the pain and it makes have an appetite which before I was losing double the weight because I wasn't hungry and wasn't eating. I just found out I had this but the marijuana had been helping me and never knew until now. Doctor didn't understand how my thyroid was so big, but couldn't notice it and you couldn't tell because I was so skinny you have to get really close and feel. I just found out I have this. I'll probably have to stop smoking and start taking real meds once they find out how bad it really is, I know its bad because Doctors order are don't do anything and just rest. Only thing in scared about is the meds. I don't want to kill my thyroid.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.